MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED STEALTH; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number PRD-SC30-200
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Failure to Advance (2524)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 2.00 solid stealth 360 peripheral orbital atherectomy device (oad) was attempted to be used for treatment of heavily calcified, 100% stenosed, non-tortuous lesion in right superficial femoral artery (sfa).Access was gained through the left femoral artery up-and-over the iliac bifurcation.A 6f x 70 cm non-abbott guiding sheath was in use.The.014 viperwire advance guide wire crossed through the lesion.The oad was advanced twice using the control knob but failed to cross the iliac and became stuck at the top during the second attempt.When the oad was pulled inside the sheath to remove it, there was difficulty.The oad was removed then re-advanced to the lesion; however, the crown could not be seen on fluoroscopy.The oad was removed, and the crown was missing.The physician suspected the fractured component was inside the 6f sheath as it was not visible in vivo.It is unknown if the crown detached or the driveshaft fractured.The size of the fractured component is unknown.The 6f sheath was removed and a new sheath was loaded over the same viperwire guidewire.The physician decided to replace the viperwire guidewire with a new one.There is no allegation of malfunction against the previous guidewire.A 1.50 oad was used to successfully cross the iliac and complete treatment.Balloon angioplasty completed the procedure.There was a ten minute-delay to the procedure but no adverse patient effects.In the opinion of the physician, the oad failed to cross the iliac due to patient anatomy and overall difficulty of the procedure.There was difficulty encountered during advancement of other devices into the lesion.The physician believed the oad driveshaft or crown separated due to hitting heavy calcification at the iliac bifurcation.The patient was in stable condition.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection, functional testing and detailed analysis was performed on the returned device.The reported complaints of failure to advance, difficult to remove, and material separation are confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported failure to advance, difficult to remove, and material separation appears to be related to user error if the oad was spun in the introducer.The driveshaft is fractured at the crown area with the crown detached.Destructive analysis of the introducer sheath revealed the detached crown was seized within the introducer with internal sheath coils wrapped around it.Scanning electron microscopic (sem) analysis of the fractured driveshaft filars exhibit evidence of fatigue, indicating that the fracture occurred while spinning under an elevated stress condition.The stress condition may have been a tight bend or spinning within the introducer sheath, however, this is not confirmed.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that a 2.00 solid stealth 360 peripheral orbital atherectomy device (oad) was attempted to be used for treatment of heavily calcified, 100% stenosed, non-tortuous lesion in right superficial femoral artery (sfa).Access was gained through the left femoral artery up-and-over the iliac bifurcation.A 6f x 70 cm non-abbott guiding sheath was in use.The.014 viperwire advance guide wire crossed through the lesion.The oad was advanced twice using the control knob but failed to cross the iliac and became stuck at the top during the second attempt.When the oad was pulled inside the sheath to remove it, there was difficulty.The oad was removed then re-advanced to the lesion; however, the crown could not be seen on fluoroscopy.The oad was removed, and the crown was missing.The physician suspected the fractured component was inside the 6f sheath as it was not visible in vivo.It is unknown if the crown detached or the driveshaft fractured.The size of the fractured component is unknown.The 6f sheath was removed and a new sheath was loaded over the same viperwire guidewire.The physician decided to replace the viperwire guidewire with a new one.There is no allegation of malfunction against the previous guidewire.A 1.50 oad was used to successfully cross the iliac and complete treatment.Balloon angioplasty completed the procedure.There was a ten minute-delay to the procedure but no adverse patient effects.In the opinion of the physician, the oad failed to cross the iliac due to patient anatomy and overall difficulty of the procedure.There was difficulty encountered during advancement of other devices into the lesion.The physician believed the oad driveshaft or crown separated due to hitting heavy calcification at the iliac bifurcation.The patient was in stable condition.Analysis found the distal end of the driveshaft (~3cm) of the oad was not found with the return box.Additional information received confirmed that there was nothing left in-vivo.

Brand Name
STEALTH
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21691049
Report Number3004742232-2025-00062
Device Sequence Number12955262
Product Code MCW
UDI-Device Identifier10850000491295
UDI-Public(01)10850000491295(17)260430(10)536096-1
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberPRD-SC30-200
Device Catalogue Number7-10059-04
Device Lot Number536096-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale
Patient Weight86 KG
Patient EthnicityNon Hispanic
Patient RaceWhite